MAUDE Adverse Event Report: EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR

EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR
Model Number ICF100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 manufacturer narrative including initial evaluation of returned device- the device was able to be returned.Per the initial evaluation, the customer report of pressure reading issues was unable to be confirmed.Report of rupture/leak was not confirmed.Device was returned with visible traces of blood.Balloon was unable to be inflated as balloon inflation line was occluded with blood.X-ray revealed that the core wire had dislodged distally from the hub.All through lumens were found to be patent without any leakage or occlusion.Clamp-lock did not move/slide on the shaft when locked during evaluation.No other visual damage or other abnormalities were found.The reported event is pending further investigation.A supplemental report will be submitted in a timely manner once the investigation has been completed or significant new information becomes available.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received a report of a case where three icf100's were opened in order to complete the case successfully.The first had potential pressure reading issues and potentially ruptured/ leaked.The second had clamp lock/ migration issues.The third was used successfully.The first icf100 used in the case is available for return.The second device was discarded but believed to be from the same lot.There was reportedly no patient impact due to the event(s).There was procedural delay and concern reported.It was reported that the patient is okay and the procedure was successful.A response is requested.This complaint investigation is focused on the first device that malfunctioned.Additional information received from the sales representative: no ecv/ edwards representative was present during the case.No abnormality was noted during device preparation.Pressure reading was zero and there was no pressure at one point on the device with potential pressure issues.Icf100 device which was successful was from the same lot.Pressures are available in the case notes.The patient did have an "almost tortuous arch; the curvature was steep." rep mentioned potential calcification and a tight turn in ascending back towards the heart.No resistance was felt with the first device.When they went to image via davinci the aorta was lit up outside of the balloon and blood in the atrium was green.There was no damage noted to the device after the procedure.During the case, leakage was noticed during the pressure line loss.Balloon pressure was noted to read 224 just before it was noted that the balloon was not working.There was no interruption to bypass, but the first device was replaced approximately 30 min after the device was placed.Root pressure for first balloon was 27, then went to -6.
 
Additional Manufacturer Narrative
H11 correction: component changed to just catheter as no balloon defect was able to be found.H11 manufacturer narrative: coding updated per the evaluation and investigation- the manufacturing lot of this complaint was reviewed by the supplier as part of the dhr review and no specific failures or rejects were noted for this lot.Per supplier evaluation - after unpacking the product, it was inspected from proximal end to distal tip.All lumens were tested.No leakage between the balloon and cardioplegia lumen.Leakage between the aortic root pressure lumen and the cardioplegia lumen was observed.It is known that inherent with hub design and standard process variability of hub molding process, incidentally a thin film material borderline product which in rare occasions breach at higher or negative pressures at clinical use can cause noticeable inter lumen leakage.The hub was therefore cleaved to investigate the source of the leakage, however no crosstalk (breach) in the hub could be found.The manufacturing lot of this complaint was reviewed.No specific failures or rejects were noted for this lot.It is not clear from the received information, neither from the analysis of the received complaint product, what situation during the clinical procedure was causing the reported leakage.The cause of the leakage is assumed to be related to the clinical procedure.Based on the available information, leakage between the cardioplegia and aortic root pressure is confirmed, along with a dislodged corewire.Leakage to the balloon and balloon lumen was unable to be confirmed.As there was no evidence of crosstalk in the hub found, the interlumen leakage is believed to be in the shaft.That leakage as well as the dislodged corewire is likely due to forces applied to the shaft from tugging or other forces on the shaft.Instructions for use does include "warning: avoid excessive shaft retraction/traction as damage to the catheter may occur." such forces are the most likely cause of the shaft damage/ leaking.An edwards/ supplier defect has not been confirmed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key22386757
Report Number2015691-2025-05389
Device Sequence Number20617541
Product Code DXC
UDI-Device Identifier00690103190007
UDI-Public(01)00690103190007(11)241010(17)26101010BSLC8442
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K163693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICF100
Device Lot NumberBSLC8442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown